prednisone update 6 weeks out
AnonymousSeptember 1, 2008 at 6:40 pm
the weight gain is kicking what ever was last of any vanity… i’m up to 160ish– drag–
i shake, in other words– tremors–
but– i am improving and feel more, walk better– hell, walk period.
we are once again trying to reduce my dosage– i ended up going back to 60 mg after trying to reduce the dose a few weeks back… we’ll see…
just wanted to touch base and would be happy to hear feedback of any kind, especially those with pred experience.
wishing you all well.
by the way, i am vacationing on emerald isle, nc– been walking in the sand and swimming in the ocean! feels very, very healing!
AnonymousSeptember 1, 2008 at 8:36 pm
Hey Alice! So glad the prednisone is starting to help you out. I have been on that drug a long time! And yes it will make you gain weight! Stay hungry and will feel nervous. When the tapering goes down more you will then not feel as nervous. Try to eat healthy foods. Easier said than done! 😀 While I was on those high doses, I wanted sugar stuff! Anything with sugar! Off course eating all sugar is going to make us gain weight! LOL!
Enjoy your beach trip and vacation and am glad that you are starting to see a difference! Hugs
AnonymousSeptember 3, 2008 at 10:39 pm
Hey Alice, glad you can enjoy your vacation! I wonder what’s in prednisone that makes us gain weight? I’ve been on an off it since 2005 for sinus problems and gained weight every time. Plus the bursts of energy and insomnia. But the darned things work for just about anything that ails ya! Best wishes!
AnonymousSeptember 4, 2008 at 3:37 am
Alice, I have my fingers crossed for you! I have the same problems with lowering the dosage, most times anyways, I just ended a burst a couple days ago-I had very little problems this time. I react differently to pred than most people, I lose weight and eat less when I take it-thank goodness, I just wished I could lose about 60 pounds instead of the little I do lose.;) Stay positive, little big steps will get you there eventually.:)
AnonymousSeptember 4, 2008 at 8:01 pm
Hi Alice, Haven’t written you in awhile, but have been following your posts. My story of prednisone-was on 60mg. X 3 years-each time I tapered it felt like I had gone 10 rounds with Ali and I would go back up to 60. It took 1 1/2 years to taper off completely. The weaning that worked best for me was a very slow wean of every other day sort of thing. But I still had a hard time, just was determined to survive without it. I was taking xanax for the shakes and had pneumonia too many times to count. I had gained about 85 pounds and didn’t have any cravings or eat more, just gained weight anyway. But got it all off again and lost the cushnoid look and buffalo hump through my own sets of stretches and exercises. My long term complication was I developed diabetes because of the prednisone. Nasty drug, but it works. Many need a maintenance dose of 5-10 mg. I’m glad it is working for you so well. Enjoy your vacation…….Emma
You must be logged in to reply to this topic.